NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jun 22, 4:52 PM EST, 1 hour 9 minutes earlier.
Area forecast discussion, Jun 22, 4:52 PM EST, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
552 PM EDT Mon Jun 22 2020
.UPDATE...
The AVIATION section has been updated below.
&&
.SYNOPSIS...
Issued at 316 PM EDT Mon Jun 22 2020
A frontal system will be moving through the area tonight, bringing
with it rain and chances for damaging winds and possibly hail this
evening. Surface high pressure will then lead to a mostly dry
period midweek, broken up by a possible short wave Wednesday.
Another system will then lead to a warm, rainy period again next
weekend.
&&
.NEAR TERM /This Afternoon and Tonight/...
Issued at 316 PM EDT Mon Jun 22 2020
Isolated and sometimes small lines of storms will continue through
the afternoon hours ahead of an approaching cold front. The front
itself will move across the area overnight from west to east.
Rain will become more widespread along and ahead of the front
later this evening. Models look to pretty much agree on the timing
of the front, showing that it will likely reach the eastern edge
of the forecast area by tomorrow mornings commute. Expect rain to
be heavy at times as PWATs range from 1.5 to 2, which is above
normal for this area, even during this time of year. There is also
a chance of damaging winds and hail with these storms, especially
for the W and NW counties, which are near where the best forcing
will be with this system. From mesoanalysis, low level lapse
rates could exceed 8 C/km in areas while CAPE looks to be 2500 to
3000 J/kg. This is a good environment for higher winds, possible
downbursts, and hail. Given the overnight rain, low temperatures
look to only get down to the upper 60s.
&&
.SHORT TERM /Tomorrow through Thursday/...
Issued at 316 PM EDT Mon Jun 22 2020
The cold front will be exiting the forecast area Tuesday morning,
which could still have some lingering showers behind the front and
on the backside of a surface low through the afternoon hours.
Surface high pressure will start to build in from the SW Tuesday
night allowing for a period of mostly dry weather into Thursday.
The exception would be sometime Wednesday, where models are
hinting at a short wave possibly bringing in a chance of rain for
the NE half of the forecast area. As the surface high treks
eastward, return flow on the backside of the high could bring
possible light PoPs at the tail end of the short term , but this
will largely depend on how quick or slow the high moves - at the
moment going with guidance on slight chance of rain in the far NE
Thursday afternoon. Aloft, there will be W to NW flow, which will
help keep temperatures slightly below normal with highs near 80
and lows near 60.
&&
.LONG TERM /Thursday Night through Monday/...
Issued at 213 PM EDT Mon Jun 22 2020
Into the sweatbox we go.
ECMWF suggests a strong area of high pressure setting up across
the southeastern United States during this period. This will
result in a continue flow of warm and humid gulf air into the Ohio
Valley and Indiana during the period. Dew points this weekend are
suggested to get into the lower 70s...which is quite humid.
Meanwhile aloft West to NW flow looks to remain in place
with little in the way of upper support expect on Saturday night
when a quick moving short wave associated with a cold front moving
through the Great Lakes. At this point...this looks like the best
chance for rain during the period...however on Day 5...timing may
adjust between now and then.
Otherwise the NBM kept small chances for rain in each day during
the extended period. This is due to the combination of Daytime
heating and the very warm and humid air mass expected across the
area. Given this...daily hit and miss afternoon showers and
storms are possible.
&&
.AVIATION /Discussion for the 230000Z TAF Issuance/...
Issued at 552 PM EDT Mon Jun 22 2020
VFR conditions are expected to deteriorate to MVFR and worse after
05z-07z and in heavier thunderstorms.
South and southwest winds to near 10 knots away from thunderstorms
will shift to west and northwest after 11z-16z in the wake of the
cold front. Wind speeds then will increase to 10 knots or more with
gusts to 20 knots.
&&
.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...KH
NEAR TERM...KH
SHORT TERM...KH
LONG TERM....Puma
AVIATION...MK
Hazardous weather outlook, Jun 22, 3:53 PM EST, 2 hours 8 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Indianapolis IN
453 PM EDT Mon Jun 22 2020
INZ021-028>031-035>039-043>047-051>054-060-061-067>069-231000-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Vermillion-Parke-Putnam-Hendricks-Marion-Vigo-Clay-
Owen-Morgan-Sullivan-Greene-Knox-Daviess-Martin-
Including the cities of Delphi, Flora, Williamsport, West Lebanon,
Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington,
Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers,
Carmel, Noblesville, Clinton, Newport, Rockville, Greencastle,
Plainfield, Brownsburg, Danville, Indianapolis, Terre Haute, Brazil,
Clay City, Spencer, Martinsville, Mooresville, Sullivan, Linton,
Bloomfield, Vincennes, Washington, Loogootee, and Shoals
453 PM EDT Mon Jun 22 2020
This hazardous weather outlook is for central Indiana.
.DAY ONE...Tonight.
Outlook: Scattered to numerous thunderstorms.
Hazards: Reduced visibilities. Lightning, damaging winds, large hail
and brief heavy rainfall.
Timing: Severe threat through Midnight.
Discussion: A cold front will drop southeast across western parts of
central Indiana overnight.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Outlook: Thunderstorms are possible at times over all of parts of
central Indiana Wednesday afternoon and again late in the week and
weekend.
Any storm is capable of producing cloud to ground lightning, brief
heavy rainfall and gusty winds.
Discussion: A cold front will drop southeast across central Indiana
Tuesday. Another system will move over the Great Lakes this weekend.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is possible this evening.
.STORM MOTION STATEMENT...
The expected storm motion will be from the southwest around 25 mph.
&&
More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind
INZ040>042-048-049-055>057-062>065-070>072-231000-
Madison-Delaware-Randolph-Hancock-Henry-Johnson-Shelby-Rush-Monroe-
Brown-Bartholomew-Decatur-Lawrence-Jackson-Jennings-
Including the cities of Anderson, Muncie, Winchester, Greenfield,
Cumberland, New Castle, Greenwood, Franklin, Shelbyville, Rushville,
Bloomington, Nashville, Columbus, Greensburg, Bedford, Mitchell,
Seymour, Brownstown, and North Vernon
453 PM EDT Mon Jun 22 2020
This hazardous weather outlook is for central Indiana.
.DAY ONE...Tonight.
Outlook: Scattered to numerous thunderstorms.
Hazards: Reduced visibilities. Lightning, gusty, and brief heavy
rainfall.
Timing: Tonight.
Discussion: A cold front will drop southeast across western parts of
central Indiana overnight.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Outlook: Thunderstorms are possible at times over all of parts of
central Indiana Wednesday afternoon and again late in the week and
weekend.
Any storm is capable of producing cloud to ground lightning, brief
heavy rainfall and gusty winds.
Discussion: A cold front will drop southeast across central Indiana
Tuesday. Another system will move over the Great Lakes this weekend.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
.STORM MOTION STATEMENT...
The expected storm motion will be from the southwest around 25 mph.
&&
More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind
Special weather statement, Jun 22, 6:01 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
701 PM EDT Mon Jun 22 2020
INZ045-052-053-222345-
Owen IN-Clay IN-Putnam IN-
701 PM EDT Mon Jun 22 2020
...SPECIAL WEATHER STATEMENT...
At 701 PM EDT, Doppler radar was tracking a strong thunderstorm 15
miles north of Linton, or 20 miles southeast of Terre Haute, moving
northeast at 25 mph.
Half inch hail will be possible with this storm.
Locations impacted include...
Brazil, Cloverdale, Knightsville, Clay City, Harmony, Center Point,
Coal City, Bowling Green, Patricksburg, Reelsville, Saline City,
Cagles Mill Lake and Devore.
LAT...LON 3959 8711 3950 8669 3948 8669 3917 8703
3917 8711 3923 8724 3926 8724
TIME...MOT...LOC 2301Z 214DEG 23KT 3926 8710
MK